Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 16, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 10, 2015, 2:05 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 10, 2015, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2015, 2:05 AM PDT (09:05 UTC)
- In effect from
- Oct 10, 2015, 2:00 PM PDT
- Expired
- Oct 10, 2015, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS76 KMFR 100905 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 205 AM PDT SAT OCT 10 2015 ...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT WILL APPROACH THE COAST THIS AFTERNOON AND THEN MOVE INLAND THIS EVENING. STRONG, GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THIS FRONT, ESPECIALLY OVER THE MOUNTAINS, EAST SIDE, AND SHASTA VALLEY. WINDS WILL DIMINISH LATE THIS EVENING AS THE FRONT MOVES THROUGH. ORZ030-031-110300- /O.NEW.KMFR.WI.Y.0016.151010T2100Z-151011T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 205 AM PDT SAT OCT 10 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON, PEAK EARLY IN THE EVENING, THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: PAISLEY, SUMMER LAKE, FORT ROCK, AND THE HIGHER ELEVATIONS OF LAKE AND EASTERN KLAMATH COUNTIES. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES, ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-110300- /O.NEW.KMFR.WI.Y.0016.151010T2100Z-151011T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 205 AM PDT SAT OCT 10 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON, PEAK EARLY IN THE EVENING, THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: YREKA, WEED, AND MONTAGUE. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES, ESPECIALLY ALONG INTERSTATE 5 THROUGH THE SHASTA VALLEY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-110300- /O.NEW.KMFR.WI.Y.0016.151010T2100Z-151011T0300Z/ MODOC COUNTY- 205 AM PDT SAT OCT 10 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON, PEAK EARLY IN THE EVENING, THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF MODOC COUNTY INCLUDING THE WARNER MOUNTAINS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES, ESPECIALLY ALONG HIGHWAY 299 BETWEEN ALTURAS AND CEDARVILLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
3 follow-up statements
093 WWUS76 KMFR 102130 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT SAT OCT 10 2015 ...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT NEAR THE COAST WILL MOVE INLAND THIS EVENING. STRONG...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE...ESPECIALLY OVER THE MOUNTAINS...EAST SIDE...AND IN THE SHASTA VALLEY. WINDS WILL DIMINISH LATE THIS EVENING AS THE FRONT MOVES THROUGH. ORZ030-031-110300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 230 PM PDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN THE EVENING...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK...AND THE HIGHER ELEVATIONS OF LAKE AND EASTERN KLAMATH COUNTIES. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-110300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 230 PM PDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL PEAK EARLY IN THE EVENING...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: YREKA... WEED... AND MONTAGUE. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ALONG INTERSTATE 5 THROUGH THE SHASTA VALLEY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-110300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ MODOC COUNTY- 230 PM PDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN THE EVENING...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF MODOC COUNTY INCLUDING THE WARNER MOUNTAINS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 299 BETWEEN ALTURAS AND CEDARVILLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
684 WWUS76 KMFR 102238 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 338 PM PDT SAT OCT 10 2015 ...STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING... .A COLD FRONT NEAR THE COAST WILL MOVE INLAND THIS EVENING. STRONG...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE... ESPECIALLY OVER THE MOUNTAINS...EAST SIDE...AND IN THE SHASTA VALLEY. BLOWING DUST WILL REDUCE VISIBILITIES IN THE SUMMER LAKE AND CHRISTMAS VALLEY AREAS. WINDS WILL DIMINISH LATE THIS EVENING AS THE FRONT MOVES THROUGH. ORZ030-031-110300- /O.NEW.KMFR.DU.Y.0001.151011T0000Z-151011T0300Z/ /O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 338 PM PDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * BLOWING DUST: WILL REDUCE VISIBILITIES TO AROUND ONE HALF OF A MILE AT TIMES IN THE SUMMER LAKE AND CHRISTMAS VALLEY AREAS...TO INCLUDE HIGHWAY 31 FROM NEAR PAISLEY TO ABOUT 10 MILES NORTH OF SUMMER LAKE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN THE EVENING...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK...AND THE HIGHER ELEVATIONS OF LAKE AND EASTERN KLAMATH COUNTIES. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ CAZ081-110300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 338 PM PDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL PEAK EARLY IN THE EVENING...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: YREKA... WEED... AND MONTAGUE. * IMPACTS: TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ALONG INTERSTATE 5 THROUGH THE SHASTA VALLEY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-110300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ MODOC COUNTY- 338 PM PDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK EARLY IN THE EVENING...THEN DIMINISH AFTER SUNSET. * LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS OF MODOC COUNTY INCLUDING THE WARNER MOUNTAINS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 299 BETWEEN ALTURAS AND CEDARVILLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL/SVEN
495 WWUS76 KMFR 110242 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 742 PM PDT SAT OCT 10 2015 ORZ030-031-110345- /O.EXP.KMFR.DU.Y.0001.000000T0000Z-151011T0300Z/ /O.EXP.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 742 PM PDT SAT OCT 10 2015 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * IMPACTS: WIND AND BLOWING DUST WILL CONTINUE TO DIMINISH BELOW ADVISORY LEVEL THRESHOLDS THROUGH 8 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ CAZ081-110345- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 742 PM PDT SAT OCT 10 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * IMPACTS: WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY LEVEL THRESHOLDS THROUGH 8 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ CAZ085-110345- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-151011T0300Z/ MODOC COUNTY- 742 PM PDT SAT OCT 10 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * IMPACTS: WIND AND BLOWING DUST WILL CONTINUE TO DIMINISH BELOW ADVISORY LEVEL THRESHOLDS THROUGH 8 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ BTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 9, 9:03 PM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 9, 9:03 PM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 903 PM PDT FRI OCT 9 2015 .DISCUSSION... NO UPDATES ARE NEEDED TONIGHT. WE DID GET SOME MUCH NEEDED RAINFALL IN CURRY COUNTY TODAY, WITH AMOUNTS FROM 0.08" TO AS MUCH AS 0.50" IN THE COAST RANGE. WHILE A FEW SPITS AND SPRINKLES WILL BE POSSIBLE ALONG AND NEAR THE COAST OVERNIGHT, WE'LL BE WAITING UNTIL TOMORROW AFTERNOON FOR ANOTHER DEFINITIVE ROUND OF RAINFALL. THE LATEST OPERATIONAL MODEL SUITE INDICATES A TENTH TO A HALF INCH OF RAIN FOR THE COASTAL COUNTIES, DOUGLAS COUNTY, AND WESTERN JOSEPHINE COUNTY SATURDAY AFTERNOON AND EVENING, WITH A TRACE TO A FEW HUNDREDTHS FOR AREAS EAST OF THERE INTO THE CASCADES, AND TO ABOUT THE CREST OF THE SISKIYOUS AND MARBLE MOUNTAINS. SOUTHWEST WINDS WILL GUST 30 TO 40 MPH AT THE USUALLY WINDY SPOTS ACROSS THE EAST SIDE. BTL && .AVIATION...FOR THE 09/18Z TAF CYCLE...INLAND...INLAND AREAS CAN EXPECT VFR THROUGH THE MAJORITY OF THE TAF PERIOD. HOWEVER, MVFR/IFR CONDITIONS WILL BEGIN TO MOVE INTO THE VALLEYS OF THE COASTAL RANGE AND THE UMPQUA BASIN LATE TONIGHT INTO THE EARLY MORNING HOURS. ALONG THE COAST...LOW LEVEL WIND SHEAR WILL AFFECT TERMINALS THIS MORNING...THEN DIMINISH THIS AFTERNOON AS SURFACE WINDS INCREASE. MVFR CEILINGS WILL FILL THIS AFTERNOON...WITH RAIN POSSIBLE THROUGH THIS EVENING AND TONIGHT. CONDITIONS WILL FURTHER DEGRADE THIS EVENING AND TONIGHT AS CEILINGS LOWER TO IFR AND THEN LIFR. -BPN && .MARINE...UPDATED 9 AM PDT FRIDAY, 9 OCT 2015...WINDS WILL INCREASE AND SOUTHWEST SEAS WILL BUILD THROUGH THIS MORNING AS THE FIRST IN A SERIES OF FRONTS ARRIVES FROM THE WEST. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR PORTIONS OF THE AREA ASSOCIATED WITH THIS FIRST FRONT. THIS AFTERNOON THROUGH SATURDAY, LONG PERIOD SOUTHWEST SWELL FROM THE REMNANTS OF CENTRAL PACIFIC HURRICANE OHO WILL ARRIVE. THIS 11 TO 14 FOOT SWELL AT 16 SECONDS IS LIKELY TO RESULT IN 15 TO 20 FOOT BREAKER HEIGHTS. SWELL OF THIS MAGNITUDE IS UNUSUAL FOR THIS AREA, AND A HAZARDOUS SEAS WARNING HAS BEEN ISSUED. A SPECIAL WEATHER STATEMENT AT SPSMFR HAS ALSO BEEN ISSUED TO DISCUSS PROBABLE IMPACTS TO BEACH GOERS. SATURDAY INTO SUNDAY A SLIGHTLY STRONGER FRONT IS EXPECTED TO BRING RAIN AND GUSTY SOUTH WINDS, WHILE SEAS LIKELY INCREASE AGAIN TO HAZARDOUS AND VERY STEEP CATEGORY AS THE SOUTHWEST SWELL DECREASES BUT COMBINES WITH AN INCREASING LONGER PERIOD WEST SWELL. && .FIRE WEATHER...UPDATED 300 PM PDT FRIDAY, 9 OCT 2015... THE FIRST IN A SERIES OF FRONTAL SYSTEMS HAS ARRIVED AT THE COAST TODAY, BRINGING SOME LIGHT RAIN OR DRIZZLE THERE BEFORE DISSIPATING TONIGHT. THIS HAS ALSO BROUGHT SOME GUSTY WINDS TO THE EAST SIDE TODAY. SATURDAY INTO SUNDAY, A STRONGER FRONTAL BOUNDARY WILL PUSH ONTO THE COAST WITH SOME WETTING RAINFALL EXPECTED ON THE WEST SIDE, PRIMARILY ALONG AND NEAR THE COAST AND ACROSS DOUGLAS COUNTY. WETTING RAINS ARE LESS LIKELY IN OTHER WEST SIDE LOCATIONS...AND VERY UNLIKELY EAST OF THE CASCADES. SOUTHWEST WINDS WILL BE GUSTY SATURDAY AFTERNOON AND EVENING, ESPECIALLY FROM THE CASCADES EASTWARD, BUT RELATIVE HUMIDITIES ARE NOT EXPECTED TO BE CRITICAL. TEMPERATURES TODAY WILL BE 10 TO 15 DEGREES ABOVE NORMAL AND ARE LIKELY TO FALL TO ABOUT 5 TO 10 DEGREES ABOVE NORMAL THIS WEEKEND. -BPN/SK && .PREV DISCUSSION... /ISSUED 222 PM PDT FRI OCT 9 2015/ DISCUSSION...THE MAIN CONCERN AHEAD WILL AN INCREASING LONG PERIOD SOUTHWEST SWELL TONIGHT WITH HIGH AND STEEP SEAS TONIGHT THROUGH THE WEEKEND.WHILE THE SWELL IS NOT LARGE ENOUGH TO NECESSITATE ANY SURF ADVISORIES OR WARNINGS, IT WILL BE CAPABLE OF PRODUCING BREAKERS IN THE SURF ZONE AS WELL AS THE POTENTIAL FOR SNEAKER WAVES. SEE PDXSPSMFR AND PDXMWSMFR FOR DETAILS. THE LEADING EDGE OF THE FRONT IS NEAR THE COAST AND WILL MOVE INLAND THIS EVENING. SO FAR, NO RETURNS HAVE BEEN OBSERVED ON THE RADAR AND NO MEASURABLE RAINFALL AT ANY OF THE SURFACE OBS. THE 12Z NAM AND GFS SHOW A WEAK FRONT REACHING THE COAST THIS AFTERNOON, THEN MOVING INLAND THIS EVENING. THE NAM IS BULLISH WITH THE QPF THIS AFTERNOON AND EVENING, BUT SUSPECT THIS MAY BE OVERDONE. IN CONTRAST THE GFS IS DRY AND THE CURRENT RUN OF THE HRRR SHOWS VERY LIGHT AMOUNTS AT THE COAST, MAINLY SOUTH OF CAPE BLANCO LATE THIS AFTERNOON AND EVENING AND LITTLE IS ANYTHING OVERNIGHT. THIS EVENINGS FRONT WILL BREAK UP AND DISSIPATE TONIGHT. THE UPPER TROUGH IS EXPECTED TO DIG FURTHER ON SATURDAY AND MOVE INLAND SATURDAY NIGHT. AT THE SURFACE, A STRONGER FRONT THAT IS BEING SUPPORTED BY A 100KT JET WILL REACH THE COAST SATURDAY AFTERNOON, THEN MOVE INLAND SATURDAY. THIS FRONT WILL BRING A BETTER CHANCE AT MEASURABLE RAINFALL FOR THE COAST, COASTAL MOUNTAINS, NORTH CASCADES AND NORTH OF THE UMPQUA DIVIDE. RAINFALL AMOUNTS WILL BE HIGHER, BUT NOTHING SIGNIFICANT. AT THE SAME TIME 700MB WINDS WILL INCREASE SATURDAY AND COULD PEAK OUT BETWEEN 40-50 KTS SATURDAY AFTERNOON AND EVENING AND SOME OF THESE STRONGER WINDS WILL SURFACE EAST OF THE CASCADES. THEREFORE GUSTY WINDS ARE A GOOD BET, ESPECIALLY OVER THE HIGHER TERRAIN AND NEAR SUMMER LAKE AND WILL BE STRONGEST SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. ITS POSSIBLE A FEW OF THE HIGHER RIDGES COULD GET CLOSE TO ADVISORY CRITERIA, SO ITS SOMETHING THAT WILL NEED TO BE WATCHED CLOSELY. THE UPPER TROUGH WILL SWING THROUGH THE AREA SATURDAY NIGHT FOLLOWED BY WEAK UPPER RIDGING SUNDAY. ANY RAINFALL WILL END EARLY SUNDAY MORNING WITH DRYING AND MILDER TEMPERATURES IN THE AFTERNOON. THE EC AND GFS SHOW SIMILAR SOLUTION WITH A RIDGE BUILDING BACK INTO THE REGION STARTING NEXT MONDAY AND POSSIBLY LASTING INTO MOST OF NEXT WEEK. THE STORM TRACK WILL REMAIN WELL NORTH OF THE AREA AND WE'LL CONTINUE TO HAVE DRY AND WARM CONDITIONS WITH VARYING AMOUNTS OF HIGH AND MID LEVEL CLOUDS MOVING THROUGH. AT THE SURFACE A THERMAL TROUGH WILL DEVELOP ALONG THE COAST, THEREFORE IT'S POSSIBLE WE COULD HAVE WARMER TEMPERATURES FOR THE SOUTH COAST DEPENDING ON THE POSITION OF THE THERMAL TROUGH. -PETRUCELLI && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS... - SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM PDT SATURDAY FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY FOR PZZ350-356-370-376. - GALE WARNING FROM 11 AM TO 5 PM PDT SATURDAY FOR PZZ370. BTL/JRS/MAP/BPN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:54 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 44 hr | |
| Oct 10, 3:54 AM PDT | Red Flag Warning | MFR | Harney, Klamath, Lake | 17 hr |
| Oct 10, 3:38 PM PDT | Blowing Dust Advisory | MFR | Klamath, Lake | 4 hr |
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.